Jump to content

Jaytee


Jaytee

Recommended Posts

Hi I am Jaytee and would like to introduce myself as a long term anti-depressant user after a breakdown when I was just 24 years old.  They truly did help me.  However a year later when I tried to come off them I felt very ill, shaky, nauseous, panicky, agitated all the same symptoms I had during the breakdown.  I went back on them and tried many times to come off, reading that it takes about 2 weeks to 4 weeks for the withdrawal symptoms to subside, they did not.  Long story short I have been on them for 30 years now.  I have always felt I am not depressed now so don't really need them, but every time I try to reduce I go through a horrible time before having to go back on them.  The anti-depressant I am taking is an older style tricyclic now called Dosulepin, used to be called Prothiaden.  I cannot find anywhere a smaller dose of this pill that would help to lower the dose more gradually as they come in 25mg capsules or 75mg pill.  For the last two years now I have successfully cut the 75mg in quarters and then each quarter in half again and very slowly have come off down to 50mg - I am giving myself a year for each reduction as anything quicker than that gives me horrible symptoms that cause me to go back on the full dose.  My next step will be in April of this year where I will again reduce a quarter and then halve that again, I have more confidence doing it ever so slowly as I have been on them for many years, and so far so good.  So any long term users here please don't give up, I know its a pain, but persistence and most of all patience is key to stopping.  Thanks for listening. 

Link to comment
  • Moderator Emeritus

Hi Jaytee and welcome to SA,

 

Many doctors do not recognise or know how to treat withdrawal from psychiatric drugs.  That is why this site exists.

 

SA's recommended harm reduction tapering method is to reduce by no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

When we reduce the drug too quickly we can get withdrawal symptoms:  Dr Joseph Glenmullen's WD Symptoms Checklist

 

We don't have a specific topic for Dosulepin / Prothiaden / dothiepin but these are the members I could find who are/were taking the same drug so there may be some helpful information in those topics.

 

steve61-dosulepin-withdrawal

 

deb1-dosulepin-prothiaden-tapering-assistance

 

hawky-tricyclic-withdrawal

 

jaye-withdrawing-from-dothep

 

Please create a drug signature using the following format.  Keep it simple by following these instructions (NO diagnoses or symptoms please - thank you):

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

This is your own Introduction topic where you can ask questions about your own situation and journal your progress.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy